Alert archive / Oklahoma / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 21, 2013, 1:46 PM CDT for Atoka County, Coal County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 1:46 PM CDT (18:46 UTC)
- Expired
- May 21, 2013, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atoka County, OK, Coal County, OK
The radar
The Norman radar (KTLX), 149 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 2:08 PM CDT | FLASH FLOOD | Atoka, OK | 900 BLK OF W 6TH STREET AND 700 BLK OF E 6TH STREET CLOSED DUE TO FLOODING. VIA PUBLIC WORKS |
| May 21, 2:25 PM CDT | FLASH FLOOD | 7 Ne Coalgate, OK | WATER OVER ROADWAY HWY 37 AT KEEL CREEK BRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WGUS54 KOUN 211846
FFWOUN
OKC005-029-212145-
/O.NEW.KOUN.FF.W.0007.130521T1846Z-130521T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COAL COUNTY IN SOUTHEAST OKLAHOMA...
CENTRAL ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 445 PM CDT
* AT 142 PM CDT...NATIONAL WEATHER SERVICE RADAR AND RAIN GAUGES
INDICATED THAT HEAVY RAIN WAS MOVING INTO AN AREA THAT ALREADY
RECENTLY RECEIVED OVER 3 INCHES OF RAIN. ADDITIONAL RAINFALL OF UP
TO TO 2 INCHES IS EXPECTED OVER THE NEXT HOUR OR TWO. MINOR
FLOODING IS ALREADY OCCURRING...AND FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE
ATOKA...COALGATE...STRINGTOWN...LEHIGH...PHILLIPS...CENTRAHOMA...
WARDVILLE...DAISY...OLNEY AND LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3451 9568 3451 9578 3430 9578 3429 9609
3443 9638 3476 9638 3473 9610 3468 9609
3468 9588 3460 9588 3459 9567
$$2 follow-up statements
528
WGUS54 KOUN 211846 CCC
FFWOUN
OKC005-029-212145-
/O.COR.KOUN.FF.W.0007.130521T1846Z-130521T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COAL COUNTY IN SOUTHEAST OKLAHOMA...
CENTRAL ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 445 PM CDT
* AT 142 PM CDT...NATIONAL WEATHER SERVICE RADAR AND RAIN GAUGES
INDICATED THAT HEAVY RAIN WAS MOVING INTO AN AREA THAT ALREADY
RECENTLY RECEIVED OVER 3 INCHES OF RAIN. ADDITIONAL RAINFALL OF
UP TO 2 INCHES IS EXPECTED OVER THE NEXT HOUR OR TWO. MINOR
FLOODING IS ALREADY OCCURRING...AND FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE
ATOKA...COALGATE...STRINGTOWN...LEHIGH...PHILLIPS...CENTRAHOMA...
WARDVILLE...DAISY...OLNEY AND LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3451 9568 3451 9578 3430 9578 3429 9609
3443 9638 3476 9638 3473 9610 3468 9609
3468 9588 3460 9588 3459 9567
$$079
WGUS74 KOUN 212139
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE MAY 21 2013
OKC005-029-212146-
/O.EXP.KOUN.FF.W.0007.000000T0000Z-130521T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COAL OK-ATOKA OK-
439 PM CDT TUE MAY 21 2013
...THE FLASH FLOOD WARNING FOR COAL AND CENTRAL ATOKA COUNTIES WILL
EXPIRE AT 445 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. FLOOD WATERS ARE RECEDING. HOWEVER...SOME ROADS
REMAIN CLOSED. MINOR FLOODING WILL CONTINUE OVER THE NEXT HOUR
ACROSS PORTIONS OF ATOKA AND COAL COUNTIES.
LAT...LON 3451 9568 3451 9578 3430 9578 3429 9609
3443 9638 3476 9638 3473 9610 3468 9609
3468 9588 3460 9588 3459 9567
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:30 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 21, 12:30 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT TUE MAY 21 2013 .AVIATION... THE MAIN CONCERN FOR THIS FORECAST ARE THE THUNDERSTORMS CURRENTLY MOVING EAST ACROSS OKLAHOMA AND IMPACTING KOKC...KOUN...AND KSPS. THESE STORMS SHOULD MOVE OUT BY 20Z. SHOWERS MAY LINGER LONGER. OUTSIDE AREAS OF CONVECTION...WINDS SHOULD REMAIN FAIRLY LIGHT THROUGHOUT THE TAF PERIOD. SOME BR WILL BE A POSSIBILITY TOWARD SUNRISE AT OUR SOUTHERN AND EASTERN SITES. && .PREV DISCUSSION... /ISSUED 1210 PM CDT TUE MAY 21 2013/ UPDATE... MADE BRIEF UPDATES TO THE GOING FORECAST THIS MORNING. POPS WERE SIGNIFICANTLY INCREASED OVER CENTRAL AND SOUTHERN OKLAHOMA AS ONGOING COMPLEX CONTINUES TO MOVE EASTWARD. CURRENT THINKING BASED ON RECENT HIGH RESOLUTION MODELS IS THAT MOST ACTIVITY WILL END FROM WEST TO EAST THROUGH MID AFTERNOON. STILL...HEAVY RAINFALL, FREQUENT LIGHTNING, AND SMALL HAIL WILL BE A THREAT TO ONGOING SEARCH AND RESCUE OPERATIONS IN CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS WILL HAVE A GREATER WINDOW OF DEVELOPMENT OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...NEARER THE GREATER INSTABILITY. PREV DISCUSSION... /ISSUED 628 AM CDT TUE MAY 21 2013/ DISCUSSION... 12Z AVIATION DISCUSSION FOLLOWS.... AVIATION... A VERY SLOWLY MOVING COLD FRONT HAS LIT UP WITH CONVECTION OVERNIGHT...AND THESE STORMS ARE LIKELY TO CONTINUE ALONG THE FRONT ALL DAY AND INTO THE EVENING. THE FRONT...AND THE AREA OF STORMS...SHOULD MOVE SLOWLY SE THE REST OF THE DAY. HOWEVER...SOME NORTHWARD DEVELOPMENT IS NOT OUT OF THE QUESTION THIS MORNING. IN ANY CASE...TSRA SHOULD REMAIN S OF KPNC...KGAG...AND KWWR. THE STORMS ARE EXPECTED TO MOVE SE OF OUR FORECAST AREA THIS EVENING...LEAVING CLEARING SKIES AND LIGHT WINDS AT MOST SITES. RECENT RAINS SUGGEST THAT SOME BR IS A GOOD POSSIBILITY TOWARD SUNRISE AT ALL BUT OUR WESTERN SITES. WINDS WILL TURN AROUND TO S OVERNIGHT OR TOMORROW MORNING. PREV DISCUSSION... /ISSUED 322 AM CDT TUE MAY 21 2013/ DISCUSSION... EARLY MODEL DIVERGENCE AND PERIODIC CONVECTIVE ACTIVITY WILL LEAD TO A VERY LOW-CONFIDENCE FORECAST...ESPECIALLY AFTER SATURDAY. THE SYNOPTIC-SCALE STORM SYSTEM THAT HAS PLAGUED OKLAHOMA AND NORTH TEXAS WITH SEVERE WEATHER OVER THE PAST COUPLE OF DAYS HAS SHIFTED SLIGHTLY TO THE SOUTHEAST. STORMS ARE LIKELY TO CONTINUE TODAY...WITH PRIMARY EMPHASIS ACROSS THE SOUTHEAST PARTS OF OUR FORECAST AREA. THE RISK OF SEVERE STORMS WILL BE MAINLY CONFINED TO THE SOUTHEAST HALF OF OKLAHOMA...AND NORTH TEXAS FROM WICHITA FALLS EAST. THE COOLER AIR BEHIND THE SURFACE COLD FRONT WILL FINALLY MOVE FARTHER SOUTH FOR WEDNESDAY...REDUCING THE CHANCES FOR STORMS FOR A DAY OR TWO. SOUTHERLY FLOW WILL BRING WARMTH AND MOISTURE BACK INTO NORTH TEXAS AND OKLAHOMA LATE THIS WEEK. THIS WILL BRING ANOTHER SERIES OF CHANCES FOR RAIN AS A LONG PARADE OF SHORTWAVE TROUGHS PASS OVER THE SOUTHERN PLAINS WITHIN THE LONGWAVE TROUGH ANCHORED OVER WESTERN NORTH AMERICA. EVEN IF THE MODEL FORECASTS WERE IN BETTER AGREEMENT...THE TIMING OF SUCH WAVES IS DIFFICULT IN THIS TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 80 61 76 / 10 10 20 30 HOBART OK 54 87 61 82 / 10 10 20 30 WICHITA FALLS TX 57 89 64 85 / 10 10 10 20 GAGE OK 51 85 56 75 / 10 20 20 40 PONCA CITY OK 53 79 57 73 / 10 10 20 20 DURANT OK 60 85 64 82 / 40 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99/14
Hazardous weather outlook, May 21, 11:56 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT TUE MAY 21 2013
OKZ004>048-050>052-TXZ083>090-221700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT TUE MAY 21 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THERE IS
A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF BRYAN
AND MARSHAL COUNTIES IN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM CHANDLER TO
WEATHERFORD...AND EAST OF A LINE FROM CARNEGIE OKLAHOMA TO
SEYMOUR TEXAS. THE MODERATE RISK ONLY INCLUDES EXTREME SOUTHEAST
MARSHALL COUNTY AND MOST OF BRYAN COUNTY.
IMPACTS...
IN CENTRAL OKLAHOMA...THE MAIN CONCERN WILL BE HAIL UP
TO THE SIZE OF HALF DOLLARS THROUGH MID AFTERNOON. FARTHER
SOUTH...ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THERE WILL
BE A RISK OF HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS OVER
70 MPH IN THE STRONGEST STORMS. THERE REMAINS A VERY LOW CHANCE
OF A TORNADO OR TWO ACROSS FAR SOUTHEAST OKLAHOMA THIS AFTERNOON.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH 8 PM. THE RISK WILL END FROM WEST TO SOUTHEAST THIS
AFTERNOON AND EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL 8 PM.
DISCUSSION...
ENOUGH INSTABILITY WILL ONCE AGAIN BE IN PLACE THIS AFTERNOON
MAINLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA...INTO NORTH TEXAS.
VERTICAL WIND PROFILES WILL FAVOR STRONG TO SEVERE THUNDERSTORMS
OVER THIS SAME REGION. AN UPPER-LEVEL WAVE WILL HELP DRIVE A
SURFACE COLD FRONT SOUTHEAST TODAY INTO THIS EVENING...PROVIDING A
FOCUS FOR STORM DEVELOPMENT. THE STORMS ARE LIKELY TO BE
CONCENTRATED ALONG THIS FRONT FOR MOST OF THE DAY. MARGINALLY
SEVERE HAIL WILL BE THE MAIN CONCERN ACROSS CENTRAL INTO SOUTHERN
OKLAHOMA. BY AFTERNOON...LARGER HAIL AND STRONG WINDS WILL BECOME
THE MAIN CONCERNS ACROSS SOUTHERN OKLAHOMA. AS THE FRONT
CONTINUES ITS SOUTHEAST MOVEMENT INTO GREATER INSTABILITY AND MORE
SUPPORTIVE WINDS...THE RISK OF LARGE HAIL AND VERY STRONG WINDS
WILL INCREASE. A TORNADO OR TWO ALSO CANNOT BE RULED OUT ACROSS
SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
FLASH FLOODING WILL BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL AND
SOUTHEASTERN OKLAHOMA THROUGH THIS EVENING. THESE AREAS ALREADY
RECEIVED SEVERAL INCHES OF RAIN YESTERDAY...AND ADDITIONAL HEAVY
RAINFALL IS EXPECTED THROUGH TONIGHT. DO NOT ATTEMPT TO DRIVE
THROUGH WATER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH SATURDAY. STORMS TOMORROW...IF THEY FORM AT ALL...ARE NOT
EXPECTED TO BE SEVERE. HOWEVER...THERE WILL BE A SLIGHT RISK OF
SEVERE STORMS OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS LATE
THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE AGAIN ON FRIDAY AND
SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5
AM WEDNESDAY...OR AS UPDATES ARE NEEDED.In the hours before
Special weather statement, May 21, 12:25 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1225 PM CDT TUE MAY 21 2013 OKZ019-020-025-026-211815- LOGAN OK-OKLAHOMA OK-LINCOLN OK-PAYNE OK- 1225 PM CDT TUE MAY 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...OKLAHOMA... LINCOLN AND SOUTHEASTERN PAYNE COUNTIES UNTIL 115 PM CDT... AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPENCER... MOVING NORTHEAST AT 55 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3565 9662 3538 9744 3572 9763 3609 9686 TIME...MOT...LOC 1721Z 240DEG 49KT 3550 9740
Special weather statement, May 21, 12:45 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT TUE MAY 21 2013
OKZ020-026-211830-
LINCOLN OK-PAYNE OK-
1245 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND CENTRAL PAYNE
COUNTIES UNTIL 130 PM CDT...
AT 1242 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
WESTERN LINCOLN COUNTY...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
BRIEF HEAVY RAINFALL...
LAT...LON 3547 9713 3595 9714 3595 9715 3613 9716
3610 9662 3547 9662
TIME...MOT...LOC 1742Z 240DEG 49KT 3563 9700Special weather statement, May 21, 12:52 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CDT TUE MAY 21 2013
OKZ026-028>032-040>042-211845-
LINCOLN OK-SEMINOLE OK-MCCLAIN OK-PONTOTOC OK-GARVIN OK-CLEVELAND OK-
POTTAWATOMIE OK-MURRAY OK-HUGHES OK-
1252 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...
SEMINOLE...SOUTHEASTERN MCCLAIN...NORTHERN PONTOTOC...CENTRAL
GARVIN...SOUTHEASTERN CLEVELAND...POTTAWATOMIE...NORTH CENTRAL MURRAY
AND HUGHES COUNTIES UNTIL 145 PM CDT...
AT 1248 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING NORTHEAST AT 55 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR MAUD AND SEMINOLE ALSO MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3509 9606 3507 9606 3455 9723 3479 9741
3560 9662 3540 9663 3541 9658 3539 9654
3544 9657 3545 9655 3543 9649 3547 9647
3546 9644 3529 9644 3528 9598 3515 9599
TIME...MOT...LOC 1748Z 240DEG 49KT 3484 9697Special weather statement, May 21, 1:20 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CDT TUE MAY 21 2013
OKZ032-042-043-211915-
PONTOTOC OK-COAL OK-HUGHES OK-
120 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONTOTOC...CENTRAL COAL
AND HUGHES COUNTIES UNTIL 215 PM CDT...
AT 116 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TUPELO...
MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3514 9602 3512 9601 3509 9606 3506 9607
3504 9609 3475 9609 3446 9636 3456 9654
3512 9644 3529 9642 3529 9599 3515 9599
TIME...MOT...LOC 1816Z 211DEG 47KT 3458 9640Special weather statement, May 21, 1:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 135 PM CDT TUE MAY 21 2013 OKZ025-028-029-211900- OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK- 135 PM CDT TUE MAY 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA...NORTHWESTERN MCCLAIN AND CLEVELAND COUNTIES UNTIL 200 PM CDT... AT 129 PM CDT...MODERATE TO HEAVY RAINFALL WAS BEGINNING TO MOVE EAST OF NEWCASTLE....MOORE AND SOUTHERN OKLAHOMA CITY. BY 2 PM...MOST OF THE RAIN WILL BE EAST OF THESE AREAS. GUSTY WINDS OF 40 TO 45 MPH WILL CONTINUE TO OCCUR THROUGH 2 PM. HAZARDS INCLUDE... MODERATE RAINFALL WIND GUSTS TO 40 MPH... LAT...LON 3512 9718 3512 9766 3552 9765 3554 9715 TIME...MOT...LOC 1829Z 240DEG 49KT 3543 9742
Special weather statement, May 21, 1:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 PM CDT TUE MAY 21 2013
OKZ032-042-043-047-048-051-052-211930-
MARSHALL OK-BRYAN OK-JOHNSTON OK-ATOKA OK-PONTOTOC OK-COAL OK-
HUGHES OK-
135 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...BRYAN...
CENTRAL JOHNSTON...ATOKA...SOUTHEASTERN PONTOTOC...COAL AND CENTRAL
HUGHES COUNTIES UNTIL 230 PM CDT...
AT 130 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
STONEWALL TO 6 MILES NORTH OF WHITESBORO...MOVING NORTHEAST AT 50
MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3415 9591 3415 9596 3384 9603 3384 9615
3375 9619 3377 9629 3368 9635 3384 9662
3389 9659 3392 9666 3383 9672 3385 9685
3476 9655 3529 9605 3529 9599 3515 9599
3504 9609 3468 9609 3468 9588 3437 9582
TIME...MOT...LOC 1830Z 208DEG 44KT 3467 9655 3375 9692The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:01 PM CDT | Tornado Warning | OUN | Carter, Love, Marshall | 44 min |
| May 20, 7:19 PM CDT | Tornado Warning | OUN | Johnston, Marshall | 26 min |
| May 20, 7:35 PM CDT | River Flood Warning | OUN | Oklahoma | 3 hr |
| May 20, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 68 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 50 min |
| May 20, 7:44 PM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 46 min |
| May 20, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Love | 50 min |
| May 20, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 49 min |
| May 20, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 47 min |
| May 20, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston | 39 min |
| May 20, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 51 min |
| May 20, 9:17 PM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| May 20, 9:30 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston | 3 hr |
| May 20, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 46 min |
| May 20, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 45 min |
| May 20, 10:04 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 26 min |
| May 20, 10:25 PM CDT | Tornado Warning | OUN | Atoka | 35 min |
| May 20, 10:33 PM CDT | Special Weather Statement | OUN | Coal | 27 min |
| May 20, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 52 min |
| May 20, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 44 min |
| May 20, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 25 min |
| May 20, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 50 min |
| May 20, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 47 min |
| May 20, 11:50 PM CDT | Special Weather Statement | OUN | McClain | 25 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 47 min |
| May 21, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 48 min |
| May 21, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 47 min |
| May 21, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc | 49 min |
| May 21, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 41 min |
| May 21, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 50 min |
| May 21, 1:33 AM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| May 21, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 49 min |
| May 21, 2:16 AM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| May 21, 2:26 AM CDT | Special Weather Statement | OUN | Coal | 34 min |
| May 21, 2:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| May 21, 3:08 AM CDT | Special Weather Statement | OUN | Hughes | 37 min |
| May 21, 3:12 AM CDT | Special Weather Statement | OUN | Seminole | 33 min |
| May 21, 3:28 AM CDT | Special Weather Statement | OUN | McClain | 32 min |
| May 21, 3:42 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 48 min |
| May 21, 3:56 AM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| May 21, 3:58 AM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| May 21, 4:29 AM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| May 21, 5:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 45 min |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 50 min |
| May 21, 6:00 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 30 min |
| May 21, 6:29 AM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| May 21, 7:14 AM CDT | Special Weather Statement | OUN | Tillman | 46 min |
| May 21, 7:16 AM CDT | Special Weather Statement | OUN | Stephens | 44 min |
| May 21, 7:39 AM CDT | Areal Flood Advisory | OUN | Coal, Garvin, Hughes, Johnston, Murray, Pontotoc and 1 more | 3 hr |
| May 21, 7:56 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens, Tillman | 49 min |
| May 21, 8:18 AM CDT | Special Weather Statement | OUN | McClain | 27 min |
| May 21, 8:24 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 36 min |
| May 21, 8:34 AM CDT | Special Weather Statement | OUN | Atoka | 26 min |
| May 21, 8:40 AM CDT | Special Weather Statement | OUN | Carter, Murray | 35 min |
| May 21, 8:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| May 21, 8:58 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 47 min |
| May 21, 9:06 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal | 3 hr |
| May 21, 9:16 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 44 min |
| May 21, 9:24 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| May 21, 9:50 AM CDT | Special Weather Statement | OUN | Jackson | 40 min |
| May 21, 9:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 51 min |
| May 21, 10:17 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 43 min |
| May 21, 10:18 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 42 min |
| May 21, 10:24 AM CDT | Special Weather Statement | OUN | Jackson, Tillman | 51 min |
| May 21, 10:49 AM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| May 21, 10:58 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Kiowa, Washita | 47 min |
| May 21, 11:10 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson | 50 min |
| May 21, 11:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 62 min |
| May 21, 11:30 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 45 min |
| May 21, 11:53 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 22 min |
| May 21, 11:59 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 46 min |
| May 21, 12:10 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 35 min |
| May 21, 12:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 45 min |
| May 21, 12:23 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 52 min |
| May 21, 12:25 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 50 min |
| May 21, 12:45 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 45 min |
| May 21, 12:49 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Marshall, Murray, Pontotoc | 56 min |
| May 21, 12:52 PM CDT | Special Weather Statement | OUN | Garvin, Hughes, Pottawatomie, Seminole | 53 min |
| May 21, 12:53 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 3 hr |
| May 21, 1:20 PM CDT | Special Weather Statement | OUN | Coal, Hughes | 55 min |
Nearby
Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.